Hail, Tyler
- When
- February 21, 9:59 AM CST
- Where
- Tyler County, Chester
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.917, -94.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 21, 2:19 AM CST, 7 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 219 AM CST FRI FEB 21 2003 EARLY THIS MORNING...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS ALL BUT EXTREME SOUTHEAST PORTION OF FCST AREA. HEAVIEST RAINFALL FALLING ALONG AREA OF STRONG SURFACE CONVERGENCE ASSOCIATED WITH FRONTAL BOUNDARY EXTENDING ALONG SOUTHEAST TEXAS COAST TO NEAR FORT POLK..THEN CONTINUING NORTHEAST. MID LEVEL LOW TRACKING EAST ACROSS OLD MEXICO. AHEAD OF SYSTEM... PRECIPITABLE WATER HAS ROCKETED...WITH EVENING LCH SOUNDING STANDING AT 1.57 INCHES...OVER TWICE OF NORMAL. MODEL SOUNDINGS SHOWING EXTREME PWS WILL BE MAINTAINED TIL SYSTEM MOVES OVER AND EAST OF REGION TONIGHT. RAINS...LATEST HPC PLACES ENTIRE REGION IN EXCESSIVE RAINFALL OUTLOOK FOR TODAY. HAVE ALREADY SEEN WIDESPREAD 1 INCH AMOUNTS ACROSS AREA... WITH ISOLATED 3 TO 5 INCHES PRIMARILY OVER SOUTHEAST TEXAS WHERE STORMS HAVE TRAINED ALONG BOUNDARY. AN ADDITIONAL 2 TO 3 INCHES WILL BE COMMON...WITH ISOLATED 4 TO 6 INCH RAINFALL TOTALS. WILL THUS MAINTAIN FLOOD WATCH. SEVERE...ENTIRE REGION PLACED UNDER A MODERATE RISK OF SEVERE WEATHER FOR TODAY. COMPLEX PATTERN FOR NAILING SPECIFICS AND TIMING OF SEVERE. LATEST SPC DY1 SUGGESTING SEVERE THREAT OF PRIMARILY WINDS AND HAIL THROUGH THE MORNING HOURS...INCREASING TO A MORE POTENT SQUALL LINE TYPE SCENARIO LATE THIS AFTERNOON AND EVENING WITH SUPERCELLS AND TORNADOES. BULK OF RAINS END OVERNIGHT...BUT WILL MAINTAIN A FEW SHOWERS DURING THE MORNING HOURS SATURDAY BEHIND EXITING SURFACE LOW MOVING INTO TENNESSEE VALLEY. .LCH...FLOOD WATCH TODAY FOR ENTIRE FCST AREA...SOUTHEAST TEXAS... SOUTHWEST LOUISIANA...SOUTH CENTRAL AND CENTRAL LOUISIANA. .PRELIMINARY NUMBERS... AEX 64/51/63/42/66/46 ++3000 BPT 67/51/67/46/69/50 ++2000 LCH 67/52/67/46/69/50 ++2000 LFT 69/56/65/46/69/50 ++2000 MARCOTTE
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING AS AN INTENSE STORM SYSTEM ADVANCES TOWARD THE REGION. WARM...MOIST...AND UNSTABLE AIR...COMBINED WITH FAVORABLE UPPER AIR SUPPORT WILL SET THE STAGE FOR FLOODING RAINS AS WELL AS SEVERE THUNDERSTORMS. A FLOOD WATCH IS IN EFFECT. ADDITIONAL RAINS OF 2 TO 3 INCHES WILL FALL ACROSS THE REGION...WITH ISOLATED 4 TO 6 INCHES POSSIBLE. ADDITIONALLY...THE SEVERE WEATHER THREAT WILL INCREASE THROUGH THE DAY AS THE SYSTEM DRAWS NEAR...WITH TORNADIC THUNDERSTORMS POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. THOSE WITH INTERESTS NEAR AREA RIVERS SHOULD MONITOR THIS WEATHER SITUATION CLOSELY. RIVER FLOOD WARNINGS ARE NOW IN EFFECT FOR GLENMORA AND SOUR LAKE...AND FURTHER WARNINGS WILL LIKELY BE REQUIRED THROUGH THE DAY. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED TODAY AND TONIGHT.
GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CST FRI FEB 21 2003 ...EXTREME WEATHER CONTINUES... EFFECTS OF A DEVELOPING AREA OF LOW PRESSURE OVER CENTRAL TEXAS WILL MOVE EASTWARD OVER LOUISIANA TODAY. THIS WILL RESULT IN CONTINUING HEAVY RAINS...THUNDERSTORMS WITH ASSOCIATED STRONG WINDS THROUGH TODAY. AN ASSOCIATED SQUALL LINE MOVING THROUGH THE AREA THIS AFTERNOON WILL INCREASE THE LIKELIHOOD OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. ALREADY 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE AREA FROM BEAUMONT TEXAS NORTHEAST TO OBERLIN LOUISIANA. A FLOOD WATCH FOR SOUTHEAST TEXAS AND SOUTHWEST AND CENTRAL LOUISIANA IS IN EFFECT UNTIL 6PM TODAY. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL COUNTIES AND PARISHES IN THESE AREAS. ADDITIONAL WARNINGS WILL LIKELY BE ISSUED THROUGH TODAY. AN ADDITIONAL 2 TO 3...LOCALLY 4 TO 6 INCHES...OF RAIN CAN BE EXPECTED THE NEXT 24 HOURS ACROSS SOUTHEAST TEXAS AND SOUTHWEST AND SOUTH-CENTRAL LOUISIANA. DO NOT DRIVE INTO FLOODED AREAS ESPECIALLY AT NIGHT WHEN VIABILITY IS POOR. RINARD/MARCOTTE
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0530 AM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM 5 N LAKE CHARLES LA FLOOD
02/21/03 CALCASIEU MOST HIGHWAYS AND PARISH
ROADS NORTH AND WEST OF
LAKE CHARLES ARE FLOODED.
0345 AM LONGVILLE LA FLOOD
02/21/03 BEAUREGARD MOST HIGHWAYS AND PARISH
ROADS IN CENTRAL AND EAST
PARTS OF PARISH ARE
FLOODED.
0345 AM LONGVILLE LA TSTORM WINDS DOWNED
02/21/03 BEAUREGARD TREE ON HIGHWAY 171...
CAUSED VEHICLE ACCIDENT.
0134 AM BEAUMONT TX ABOUT 6 INCHES OF WATER
02/21/03 JEFFERSON IN AN APARTMENT COMPLEX.
RINARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0558 AM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM HATHAWAY LA FLOOD
02/21/03 JEFFERSON DAVIS STATE ROADS 26 AND 102
FLOODED
0530 AM IOTA LA FLOOD
02/21/03 ACADIA HWY 13 FLOODED AND CLOSED.
FLOODED STREETS IN IOTA
SKRGMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 212200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 616 AM CST FRI FEB 21 2003 ...EXTREME WEATHER CONTINUES... EFFECTS OF A DEVELOPING AREA OF LOW PRESSURE OVER CENTRAL TEXAS WILL MOVE EASTWARD OVER LOUISIANA TODAY. THIS WILL RESULT IN CONTINUING HEAVY RAINS...THUNDERSTORMS WITH ASSOCIATED STRONG WINDS THROUGH TODAY. AN ASSOCIATED SQUALL LINE MOVING THROUGH THE AREA THIS AFTERNOON WILL INCREASE THE LIKELIHOOD OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. ALREADY 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE AREA FROM BEAUMONT TEXAS NORTHEAST TO OBERLIN LOUISIANA. A FLOOD WATCH FOR SOUTHEAST TEXAS AND SOUTHWEST AND CENTRAL LOUISIANA IS IN EFFECT UNTIL 6PM TODAY. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL COUNTIES AND PARISHES IN THESE AREAS. ADDITIONAL WARNINGS WILL LIKELY BE ISSUED THROUGH TODAY. AN ADDITIONAL 2 TO 3...LOCALLY 4 TO 6 INCHES...OF RAIN CAN BE EXPECTED THE NEXT 24 HOURS ACROSS SOUTHEAST TEXAS AND SOUTHWEST AND SOUTH-CENTRAL LOUISIANA. DO NOT DRIVE INTO FLOODED AREAS ESPECIALLY AT NIGHT WHEN VISIBILITY IS POOR.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0710 AM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM 5 W OPELOUSAS LA FLOOD
02/21/03 ST. LANDRY EXTENSIVE FLOODING. HWY
182 AND 167 CLOSED.
TRARESThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344293.